Link of Video Abstract: https://youtu.be/rMasD6pMero
Introduction: Induced abortion with misoprostol in the second trimester can be harmful to both mother and fetus, especially when the abortion is self-administered with telemedicine. Considering the effects that might occur in misoprostol usage to induce abortion, we ought to present our experience through this article regarding the effect of misoprostol as a drug to induce abortion in the second trimester.
Case Description: In the first case, a 30-year-old woman engaged in a self-induced abortion at her residence subsequent to consulting with medical personnel at a local community health centre, where she received oral and vaginal administration of misoprostol. Unfortunately, complications arose as the mother experienced post-abortion bleeding, which necessitated a curative procedure. Tragically, the fetus perished in utero due to asphyxia. In the second case, a 20-year-old woman opted to undergo a self-induced abortion at home following consultation and the acquisition of misoprostol from an online source. In cases where fetuses experience asphyxia within the womb, they are unable to exit the uterus spontaneously. Consequently, the mother experienced post-abortion bleeding as an aftermath of the procedure.
Conclusions: Misoprostol-induced abortion in the second trimester causes maternal bleeding and intrauterine fetal mortality. Medical staff should handle abortions professionally, considering into account both the patient's health and the legal considerations.